MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Transient Ischemic Attack (2109)
Date of Event 11/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6) study.It was reported that a transient ischemic attack (tia) occurred.The patient was enrolled into the (b)(6) clinical study on (b)(6) 2017, and the procedure was performed twenty one days later.A 27mm watchman left atrial appendage (laa) closure device was implanted with a complete laa seal and deployed device diameter of 22.6mm.The patient was administered aspirin prior to the index procedure and after the index procedure, the patient was started on clopidogrel and aspirin was continued.The patient was discharged home the following day.One thousand four hundred fifty three (1453) days post index procedure, the patient presented emergently after a fall that occurred 20 minutes prior to hospitalization.The patient experienced dizziness at home, lost balance, and fell.No head injury or loss of consciousness was noted.The patient had slurred speech and facial droop for about 20 minutes, which was resolved when early medical service arrived.The patient denied any headache, blurred vision, facial asymmetry, numbness, or weakness.The patient was alert and oriented upon admission without any acute distress.The patient's nihss score was 0.The baseline nihss score on (b)(6) 2017 was 3.Head computed tomography (ct) revealed no evidence of intracranial hemorrhage and multiple infarcts were found to be stable.The patient was diagnosed with a tia, which was evaluated by a neurologist and the patient was hospitalized on the same day.The patient was on aspirin at the time of this event.The patient was initiated on rocephin.The event was considered resolved on the same day.Magnetic resonance imaging (mri) of the brain the next day revealed generalized cerebral atrophy consistent with the patient's age.No acute intracranial findings or ischemic infarct were noted.Chronic small right occipital lobe infarct and hemorrhage were noted.The neurological examination revealed the patient to be awake and alert.Two days after hospitalization, bilateral carotid ultrasound doppler revealed no evidence of carotid stenosis.The flow in both vertebral arteries were in cephalad direction.The patient was discharged home two days after hospitalization on aspirin.
 
Event or Problem Description
Asap too study.It was reported that a transient ischemic attack (tia) occurred.The patient was enrolled into the asap too clinical study on (b)(6) 2017, and the procedure was performed twenty one days later.A 27mm watchman left atrial appendage (laa) closure device was implanted with a complete laa seal and deployed device diameter of 22.6mm.The patient was administered aspirin prior to the index procedure and after the index procedure, the patient was started on clopidogrel and aspirin was continued.The patient was discharged home the following day.One thousand four hundred fifty three (1453) days post index procedure, the patient presented emergently after a fall that occurred 20 minutes prior to hospitalization.The patient experienced dizziness at home, lost balance, and fell.No head injury or loss of consciousness was noted.The patient had slurred speech and facial droop for about 20 minutes, which was resolved when early medical service arrived.The patient denied any headache, blurred vision, facial asymmetry, numbness, or weakness.The patient was alert and oriented upon admission without any acute distress.The patient's nihss score was 0.The baseline nihss score on (b)(6) 2017 was 3.Head computed tomography (ct) revealed no evidence of intracranial hemorrhage and multiple infarcts were found to be stable.The patient was diagnosed with a tia, which was evaluated by a neurologist and the patient was hospitalized on the same day.The patient was on aspirin at the time of this event.The patient was initiated on rocephin.The event was considered resolved on the same day.Magnetic resonance imaging (mri) of the brain the next day revealed generalized cerebral atrophy consistent with the patient's age.No acute intracranial findings or ischemic infarct were noted.Chronic small right occipital lobe infarct and hemorrhage were noted.The neurological examination revealed the patient to be awake and alert.Two days after hospitalization, bilateral carotid ultrasound doppler revealed no evidence of carotid stenosis.The flow in both vertebral arteries were in cephalad direction.The patient was discharged home two days after hospitalization on aspirin.It was further reported that 1453 days post index procedure, the patient was diagnosed with a urinary tract infection (uti) as the urine culture was positive for e.Coli pan sensitive and the patient was initiated on iv ceftriaxone.The patient was discharged home on (b)(6) 2021 on oral ceftriaxone in addition to aspirin.One day later, the patient was admitted to intensive inpatient rehabilitation to maximize function and to allow a safe transition home.The patient was independent for activities of daily living and utilized a rolling walker for ambulation prior to admission and the discharge plan was for support at modified independence.The uti was resolved six days after it was identified.
 
Event or Problem Description
Asap too study it was reported that a transient ischemic attack (tia) occurred.The patient was enrolled into the asap too clinical study on (b)(6) 2017, and the procedure was performed twenty one days later.A 27mm watchman left atrial appendage (laa) closure device was implanted with a complete laa seal and deployed device diameter of 22.6mm.The patient was administered aspirin prior to the index procedure and after the index procedure, the patient was started on clopidogrel and aspirin was continued.The patient was discharged home the following day.One thousand four hundred fifty three (1453) days post index procedure, the patient presented emergently after a fall that occurred 20 minutes prior to hospitalization.The patient experienced dizziness at home, lost balance, and fell.No head injury or loss of consciousness was noted.The patient had slurred speech and facial droop for about 20 minutes, which was resolved when early medical service arrived.The patient denied any headache, blurred vision, facial asymmetry, numbness, or weakness.The patient was alert and oriented upon admission without any acute distress.The patient's nihss score was 0.The baseline nihss score on (b)(6) 2017 was 3.Head computed tomography (ct) revealed no evidence of intracranial hemorrhage and multiple infarcts were found to be stable.The patient was diagnosed with a tia, which was evaluated by a neurologist and the patient was hospitalized on the same day.The patient was on aspirin at the time of this event.The patient was initiated on rocephin.The event was considered resolved on the same day.Magnetic resonance imaging (mri) of the brain the next day revealed generalized cerebral atrophy consistent with the patient's age.No acute intracranial findings or ischemic infarct were noted.Chronic small right occipital lobe infarct and hemorrhage were noted.The neurological examination revealed the patient to be awake and alert.Two days after hospitalization, bilateral carotid ultrasound doppler revealed no evidence of carotid stenosis.The flow in both vertebral arteries were in cephalad direction.The patient was discharged home two days after hospitalization on aspirin.It was further reported that 1453 days post index procedure, the patient was diagnosed with a urinary tract infection (uti) as the urine culture was positive for e.Coli pan sensitive and the patient was initiated on iv ceftriaxone.The patient was discharged home on (b)(6) 2021 on oral ceftriaxone in addition to aspirin.One day later, the patient was admitted to intensive inpatient rehabilitation to maximize function and to allow a safe transition home.The patient was independent for activities of daily living and utilized a rolling walker for ambulation prior to admission and the discharge plan was for support at modified independence.The uti was resolved six days after it was identified.It was further reported that 1640 days post index procedure, the patient was admitted to the emergency department with weakness which persisted for 1 week, and the patient was diagnosed with covid-19.No action was taken during that time.The patient was noted with mild slurred speech and dizziness 1647 days post index procedure.On the same day, a ct scan, laboratory tests, and electrocardiogram were performed, and the patient was diagnosed with a tia.The patient was on aspirin at the time of reported.The patient was then admitted to the hospital for further evaluation and treatment.The event was considered resolved on the same day.However, the second tia was not considered related to the watchman closure device.
 
Additional Manufacturer Narrative
B5: describe event or problem - updated.B7- other relevant history - updated.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13014243
Report Number2134265-2021-15622
Device Sequence Number1893744
Product Code NGV
UDI-Device Identifier08714729838241
UDI-Public08714729838241
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/29/2020
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0020705470
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer12/16/2021
06/16/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date01/05/2022
06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/05/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient RaceWhite